MAUDE Adverse Event Report: EDWARDS LIFESCIENCES FOGARTY; FOGARTY THRU LUMEN EMBOLECTOMY CATHETER 3F 120CM

EDWARDS LIFESCIENCES FOGARTY; FOGARTY THRU LUMEN EMBOLECTOMY CATHETER 3F 120CM
Model Number 12TLW1203F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded at the facility and is not available for return and product evaluation.The instructions for use (ifu) warns "the possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure.To minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter." the ifu also instructs the customer to inspect the catheter with the balloon inflated during purging.The device history record review is pending.Once the results are available, they will be submitted in a supplemental report.Additional product code, kra.Additional 510k number, k892410.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The facility submitted a voluntary medwatch, mw5164423.
 
Event or Problem Description
As reported, there was a failure with a fogarty embolectomy catheter.During use, the surgeon inserted the fogarty catheter through the bronchoscope into the patient's chest cavity.When the balloon was attempted to be inflated, the surgeon realized the balloon had popped.Biopsy forceps were used to retrieve the balloon, however, there were no balloon remnants found.There is no patient injury.
 
Additional Manufacturer Narrative
There is no product evaluation as the device was discarded and not returned.Without its return, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.As part of the manufacturing process 100 percent of the units go through a balloon inspection process.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.The device history record review was completed and all manufacturing inspections passed with no non conformances.

Brand Name
FOGARTY
Common Device Name
FOGARTY THRU LUMEN EMBOLECTOMY CATHETER 3F 120CM
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21355569
Report Number2015691-2025-00923
Device Sequence Number12683920
Product Code DXE
UDI-Device Identifier00690103177657
UDI-Public(01)00690103177657(17)260530(11)240229(10)65650510
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K240078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model Number12TLW1203F
Device Lot Number65650510
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale